MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXACE
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 12/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"serious injury" is only applicable choice as the patient had to endure a re-operation.The issue was actually an adverse event.Valve was disposed of at hospital and is not available for return for investigation.Review of device history records shows the valve was built per specifications.There will not be a follow-up report.
 
Event or Problem Description
While entering tracking system data, an explant report was encountered.Reason for explant was researched and found to be due to paravalvular leak (pvl), 2 years post-op.Re-operated and replaced with a tissue valve.Minimally invasive surgical technique was used.Patient presented at hospital with progressive worsening shortness of breath, chest pain.Aortic insufficiency.This is aortic valve replacement (avr) #3 for this patient.First valve was tissue in 2008, 2nd was on-x in 2013, latest re-do was another tissue valve.1st avr failed due to endocarditis.Received extensive medical records and op notes for this patient this is being reported because pvl is defined in the aats/sts guidelines as valve-related and reportable.It is listed among the adverse events that can occur for a heart valve patient, in section 5 of the ifu.This event is occuring within expected frequency and no trends are seen.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5516084
Report Number1649833-2016-70015
Device Sequence Number1037491
Product Code DYE
UDI-Device Identifier00851788001471
UDI-Public00851788001471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2018
Device Model NumberONXACE
Device Catalogue NumberONXACE-25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2016
Initial Report FDA Received Date03/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR